Alert archive / Colorado / Flash Flood Warnings in 2006
Flash Flood Warning 2, NWS Grand Junction, CO
NWS Grand Junction, CO issued this flash flood warning at Jul 8, 2006, 6:30 PM MDT for La Plata County, Colorado. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2006, 6:30 PM MDT (00:30 UTC)
- Expired
- Jul 8, 2006, 8:30 PM MDT
- In force
- 2 hr
- Issued by
- NWS Grand Junction, CO
- Area
- Counties, with a storm outline in the text
County La Plata County, CO
The radar
The Grand Junction radar (KGJX), 221 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 0.5 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KGJT 090031 FFWGJT COC067-090230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GRAND JUNCTION CO 630 PM MDT SAT JUL 8 2006 THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN LA PLATA COUNTY IN SOUTHWEST COLORADO * UNTIL 830 PM MDT * AT 627 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO REDMESA... MARVEL...KLINE...HESPERUS AND BREEN DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3691 10828 3689 10805 3734 10792 3732 10815 $$ OROW
2 follow-up statements
000 WGUS75 KGJT 090123 FFSGJT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GRAND JUNCTION CO 713 PM MDT SAT JUL 8 2006 COC067-090230- LA PLATA CO- 713 PM MDT SAT JUL 8 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM MDT FOR SOUTHWESTERN LA PLATA COUNTY... LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RED MESA... MARVEL...KLINE...HESPERUS AND BREEN AT 713 PM MDT...DOPPLER RADAR AND SATELLITE IMAGERY CONTINUED TO INDICATE AN AREA OF THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAINFALL OVER SOUTHWESTERN LA PLATA COUNTY. AT 708 PM...A WEATHER SPOTTER NEAR RED MESA REPORTED THAT ONE INCH OF RAINFALL HAD FALLEN DURING THE PREVIOUS 35 MINUTES. RAINFALL OF THIS MAGNITUDE HAS LIKELY PRODUCED AREAS OF FLASH FLOODING. THE HEAVIEST RAINFALL HAS MOVED NORTH AND OUT OF RED MESA. CONTINUED LIGHT PRECIPITATION AND RUNOFF BEHIND THE MAIN AREA OF PRECIPITATION WILL CONTINUE TO AGGRAVATE THE FLOODING THAT HAS ALREADY OCCURRED. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3691 10828 3689 10805 3734 10792 3732 10815 $$ OROW
000 WGUS75 KGJT 090230 FFSGJT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GRAND JUNCTION CO 825 PM MDT SAT JUL 8 2006 COC067-090230- LA PLATA CO- 825 PM MDT SAT JUL 8 2006 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 830 PM MDT FOR SOUTHWESTERN LA PLATA COUNTY... THE STRONG STORMS THAT BROUGHT HEAVY RAINFALL TO SOUTHWESTERN LA PLATA COUNTY EARLIER THIS EVENING HAVE DISSIPATED. ALTHOUGH THE THREAT FOR FURTHER FLASH FLOODING HAS ENDED...SMALL STREAMS AND NORMALLY DRY WASHES MAY CONTINUE TO CONTAIN SWIFTLY MOVING WATER THROUGH THE LATE EVENING. MOTORISTS SHOULD ALSO BE ALERT FOR AREAS WHERE WATER MAY HAVE PONDED ON THE ROADWAYS...ESPECIALLY NEAR REDMESA...KLINE...AND BREEN...WHERE THE HEAVIEST RAINFALL OCCURRED. LAT...LON 3691 10828 3689 10805 3734 10792 3732 10815 $$ OROW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 2:58 PM MDT, 3 hours 32 minutes earlier.
Area forecast discussion, Jul 8, 2:58 PM MDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
258 PM MDT SAT JUL 8 2006
.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...
ACTIVE AFTERNOON ACROSS THE FORECAST AREA AS WIDESPREAD SHOWERS AND
THUNDERSTORMS CONTINUE TO LIFT SLOWLY NORTH NORTHWEST AHEAD OF AN
UPPER LEVEL LOW LIFTING ACROSS EASTERN ARIZONA. BULK OF RAINFALL
AHEAD OF THIS LOW HAS BEEN OF THE LIGHT TO MODERATE VARIETY. FEW
AREAS OF CONCERN CONTINUE TO BE ACROSS THE SOUTHERN FOOTHILLS AROUND
DURANGO AND ACROSS THE EASTERN SLOPES OF THE LA SAL AND ABAJO
MOUNTAINS IN EASTERN UTAH. KGJX WSR-88D INDICATING STORM TOTAL
PRECIPITATION AMOUNTS APPROACHING ONE INCH SINCE 7 AM THIS MORNING...
MAINLY ACROSS NORTHERN SAN JUAN COUNTY IN UTAH. WILL CONTINUE THE
FLASH FLOOD WATCH FOR THE SOUTHERN HALF OF THE FORECAST AREA AS
DEEPER CONVECTION IN THE CENTER OF THE UPPER LEVEL LOW LIFTS
NORTHWARD AND BRINGS EVEN MORE HEAVY RAIN TO THE REGION. SYSTEM HAS
SOME SIMILARITIES TO THE UPPER LEVEL LOWS WE SEE IN THE WINTER
MONTHS...WITH THE EXCEPTION BEING THE DEEPER SUBTROPICAL MOISTURE
ASSOCIATED WITH OUR MONSOONAL SEASON. HAVE BUMPED POPS UP QUITE A
BIT THROUGH THIS EVENING...WITH ONLY A SLIGHT TAPERING DOWN AFTER
MIDNIGHT AS THE REGION REMAINS UNSTABLE THROUGH THE OVERNIGHT
HOURS.
CONDITIONS REMAIN ACTIVE ON SUNDAY AS THE UPPER LEVEL RIDGING OVER
THE REGION GETS SUPPRESSED WITH ANOTHER STRONG WAVE PUSHING EAST OUT
OF THE WESTERN GREAT BASIN. THIS WILL BRING ANOTHER ROUND OF
CONVECTION...BUT WILL ALSO BRING IN DRIER AIR FOR THE START OF THE
NEW WORK WEEK AS FLOW ALOFT BECOMES MORE WESTERLY. MONDAY CONVECTION
BECOMES MORE DIURNALLY DRIVEN AND CONFINED TO THE HIGHER ELEVATIONS.
WILL CONTINUE WITH BROAD BRUSHED POPS...WITH CHC MOUNTAIN AND
SLIGHT CHANCE VALLEY POPS ACROSS THE AREA. TEMPS WARM 5 TO 10
DEGREES ON MONDAY WITH DRIER CONDITIONS AND LESS CLOUD COVER OVER
THE AREA.
.LONG-TERM (MONDAY NIGHT THROUGH SATURDAY)...RIDGE AXIS SHIFTS EAST
OF THE AREA BY WEDNESDAY AS A VIGOROUS SHORTWAVE MOVES EAST
ACROSS THE NORTHERN ROCKIES LATER THIS WEEK. SOUTHWEST FLOW OF
MOISTURE SLOWLY DIMINISHES THROUGH THE WEEK AS FLOW BECOME MORE
WESTERLY THURSDAY. HAVE CONTINUED THE TREND OF MAINLY LATE DAY
CHANCE POPS EACH DAY ESPECIALLY OVER THE HIGHER TERRAIN WITH LOWER
QPF EXPECTED WITH THESE STORMS. RIDGE WILL REBOUND BY LATE IN THE
WEEK WITH THE MODELS SHOWING SIGNS OF INCREASED SOUTHWEST MOIST FLOW
DEVELOPING BY NEXT WEEKEND. TEMPERATURES AREA EXPECTED TO REMAIN NEAR
NORMAL THROUGH THE EXTENDED PERIOD.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...FLASH FLOOD WATCH UNTIL MIDNIGHT TONIGHT FOR SOUTHWEST
COLORADO.
.UT...FLASH FLOOD WATCH UNTIL MIDNIGHT TONIGHT FOR EAST CENTRAL
AND SOUTHEAST UTAH.
&&
JDC/MPMHazardous weather outlook, Jul 8, 5:50 AM MDT, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 550 AM MDT SAT JUL 8 2006 COZ001>014-017>023-UTZ022>025-027>029-091145- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 550 AM MDT SAT JUL 8 2006 ...FLASH FLOOD WATCH FOR EAST CENTRAL AND SOUTHEAST UTAH AND SOUTHWEST COLORADO FROM NOON TODAY UNTIL MIDNIGHT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY AND TONIGHT. HEAVY RAIN WILL OCCUR WITH SOME OF THE STORMS...ESPECIALLY THIS AFTERNOON AND EVENING. THE GREATEST THREAT FOR HEAVY RAINS AND FLASH FLOODING APPEARS TO BE ACROSS EAST CENTRAL AND SOUTHEAST UTAH...AND SOUTHWEST COLORADO. RAINFALL MAY ALSO RESULT IN MUD AND ROCK SLIDES IN THE STEEPER TERRAIN ALONG MOUNTAIN HIGHWAYS. STRONG GUSTY WINDS TO 40 MPH AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ACCOMPANY SOME OF THE STORMS AS WELL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR EACH AFTERNOON AND EVENING THROUGH FRIDAY...ESPECIALLY OVER THE MOUNTAINS. THE STORMS MAY PRODUCE CLOUD TO GROUND LIGHTNING...STRONG GUSTY WINDS... AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER... SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF HEAVY RAINFALL AS SOON AS POSSIBLE. TAL
Nearby
Flash Flood Warnings in Colorado, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.